EconPapers    
Economics at your fingertips  
 

Nonstandard numerical methods for a mathematical model for influenza disease

Lucas Jódar, Rafael J. Villanueva, Abraham J. Arenas and Gilberto C. González

Mathematics and Computers in Simulation (MATCOM), 2008, vol. 79, issue 3, 622-633

Abstract: In this paper we construct and develop two competitive implicit finite difference scheme for a deterministic mathematical model associated with the evolution of influenza A disease in human population. Qualitative dynamics of the model is determined by the basic reproduction number, R0. Numerical schemes developed here are based on nonstandard finite difference methods. Our aim is to transfer essential properties of the continuous model to the discrete schemes and to obtain unconditional stable schemes. The proposed numerical schemes have two fixed points which are identical to the critical points of the continuous model and it is shown that they have the same stability properties. Numerical simulations with different initial conditions, parameters values and time step sizes are developed for different values of parameter R0, convergence to the disease free equilibrium point when R0<1 and to the endemic equilibrium point when R0>1 are obtained independent of the time step size. These numerical integration schemes are useful since can reproduce the dynamics of original differential equations.

Keywords: Nonstandard schemes; Numerical solution; Influenza; SIRC epidemic model; Convergence (search for similar items in EconPapers)
Date: 2008
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (6)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0378475408001675
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:matcom:v:79:y:2008:i:3:p:622-633

DOI: 10.1016/j.matcom.2008.04.008

Access Statistics for this article

Mathematics and Computers in Simulation (MATCOM) is currently edited by Robert Beauwens

More articles in Mathematics and Computers in Simulation (MATCOM) from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:matcom:v:79:y:2008:i:3:p:622-633